Warfarin Side Effect! - USMLE Forums
USMLE Forums Logo
USMLE Forums         Your Reliable USMLE Online Community     Members     Posts
Home
USMLE Articles
USMLE News
USMLE Polls
USMLE Books
USMLE Apps
Go Back   USMLE Forums > USMLE Step 1 Forum

USMLE Step 1 Forum USMLE Step 1 Discussion Forum: Let's talk about anything related to USMLE Step 1 exam


Reply
 
Thread Tools Search this Thread Display Modes
  #1  
Old 03-08-2012
USMLE Forums Addict
 
Steps History: Not yet
Posts: 183
Threads: 79
Thanked 17 Times in 13 Posts
Reputation: 27
Drug Warfarin Side Effect!

71-Yr-old male valve replacement. discharged on warfarin. Which of the following adverse effect increases significantly
with increased duration of therapy with warfarin?
a. corneal opacity
b. gastric ulcer
c. septicemia
d. thrombocytopenia
e. skin necrosis

ans:E
Isn't skin necrosis initial adverse effect because protein C has very short half life?
Reply With Quote Quick reply to this message
The above post was thanked by:
Dr. Mexito (03-12-2012)



  #2  
Old 03-11-2012
USMLE Forums Scout
 
Steps History: 1 + CK
Posts: 15
Threads: 5
Thanked 2 Times in 2 Posts
Reputation: 12
Default

yes, thanks for posting that. I have gone through that question also and couldn't figure it why skin necrosis is the answer
Does anybody know ?
Reply With Quote Quick reply to this message
  #3  
Old 03-12-2012
USMLE Forums Addict
 
Steps History: Not yet
Posts: 183
Threads: 79
Thanked 17 Times in 13 Posts
Reputation: 27
Default

What i know is u initiate the treatment with hparin together with warfarin until the warfarin comes into effect.
Then u stop heparin and discharge with only oral antocoag...thats the whole point of short term side effect
Reply With Quote Quick reply to this message
 
  #4  
Old 03-12-2012
Dr. Mexito's Avatar
USMLE Forums Master
 
Steps History: 1+CK+CS
Posts: 662
Threads: 72
Thanked 370 Times in 204 Posts
Reputation: 380
Default

Quote:
Originally Posted by kenlee View Post
ans:E
Isn't skin necrosis initial adverse effect because protein C has very short half life?

Thank you for the Q, however, I think that it would have been better if you had gave us some time for the discussion, not giving away the answer so fast.
__________________
"Disease is very old, and nothing about it has changed. It is we who change as we learn to recognize what was formerly imperceptible." JMC

Last edited by Dr. Mexito; 03-12-2012 at 02:47 AM.
Reply With Quote Quick reply to this message
  #5  
Old 03-12-2012
USMLE Forums Addict
 
Steps History: 1+CK+CS
Posts: 109
Threads: 2
Thanked 41 Times in 34 Posts
Reputation: 51
Default

The answer is E because each individual vary in response. Genetic disposition.
__________________
"Be Water, my friend."
Reply With Quote Quick reply to this message
  #6  
Old 03-12-2012
patho2012's Avatar
USMLE Forums Veteran
 
Steps History: ---
Posts: 213
Threads: 13
Thanked 119 Times in 81 Posts
Reputation: 129
Default

http://www.medscape.com/viewarticle/451073_2

Skin necrosis occurs 3-5 days after giving warfarin, and is unpredictable. Very very rare, accounts for 0.01% of pts on warfarin.

@Dr Mexito: Hadn't he given the answer, it would 've taken years to figure out what the hell they want to ask. $0.02
Reply With Quote Quick reply to this message
  #7  
Old 03-12-2012
DocSikorski's Avatar
USMLE Forums Master
 
Steps History: 1+CK+CS+3
Posts: 1,353
Threads: 94
Thanked 877 Times in 507 Posts
Reputation: 890
Default

Its due to absence or deficiency of coagulation factors C and S if my memory is not effing me.

E. skin necrosis.

In house MD some gal had the same deal
__________________
Ambition is a dream with a V8 engine. EP
Reply With Quote Quick reply to this message



Reply

Tags
Pharmacology-, Step-1-Questions

Quick Reply
Message:
Options

Register Now

In order to be able to post messages on the USMLE Forums forums, you must first register.
Please enter your desired user name, your email address and other required details in the form below.
User Name:
Password
Please enter a password for your user account. Note that passwords are case-sensitive.
Password:
Confirm Password:
Email Address
Please enter a valid email address for yourself.
Email Address:
Medical School
Choose "---" if you don't want to tell. AMG for US & Canadian medical schools. IMG for all other medical schools.
USMLE Steps History
What steps finished! Example: 1+CK+CS+3 = Passed Step 1, Step 2 CK, Step 2 CS, and Step 3.

Choose "---" if you don't want to tell.

Favorite USMLE Books
What USMLE books you really think are useful. Leave blank if you don't want to tell.
Location
Where you live. Leave blank if you don't want to tell.

Log-in

Human Verification

In order to verify that you are a human and not a spam bot, please enter the answer into the following box below based on the instructions contained in the graphic.



Thread Tools Search this Thread
Search this Thread:

Advanced Search
Display Modes


Similar Threads
Thread Thread Starter Forum Replies Last Post
Methotrexate Side Effect drnrpatel USMLE Step 2 CK Forum 8 12-03-2011 07:02 PM
The Most Common Side Effect of Metformin drnrpatel USMLE Step 2 CK Forum 6 10-17-2011 12:59 PM
Side Effect of Isotretinoin usmleman2020 USMLE Step 1 Forum 11 09-14-2011 06:47 PM
Side effect of an anti-hypertensive alaahoda2001 USMLE Step 2 CK Forum 0 06-24-2011 07:25 AM
Leukopenia Side Effect sam01 USMLE Step 1 Forum 4 06-29-2010 05:38 AM

RSS Feed
Find Us on Facebook
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2017 DragonByte Technologies Ltd.

USMLE® & other trade marks belong to their respective owners, read full disclaimer
USMLE Forums created under Creative Commons 3.0 License. (2009-2014)